Get your Health question answered in 3 easy steps

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took expired calpol 500 mg paracetamol. Any risk?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Mon, 1 Apr 2013 in Medicines and Side Effects
Question: expired paracetemol calpol 500mg consumed, age 15 dage of expiry of medicine sept 2012. what is the remedy please
doctor
Answered by Dr. Srikanth Reddy 16 minutes later
Hello,
Thanks for choosing health care magic for posting your query.
Firstly I request you not to panic at this stage. Expiry date of the medicine is decided based on the date on which it looses its most of the efficacy to function as required. The paracetamol you consumed was expired and may not show the effect of reducing the fever or as a painkiller. Ideally, yes, the drugs should not be consumed after the expiry date. But if you have consumed the drug, still most probably it will not cause any problems to you. You need not panic as it is no poison.
Look for vomitings, nausea. If not, no need to worry! You cannot do much ones the drug has gone inside. And more so, you dont need to do anything for an expired paracetamol unless there is any physical signs of toxicity.
Hope I am able to solve your concerns.
If you need any further clarifications, I would be more than happy to help you.
If not, you can close the discussion and rate the answer.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Antipyretic

doctor1 MD

My 1 year old baby is suffering from high fever 104F. We have given him calpol but it was not decreasing. When we consulted a pediatrician he suggested to give Meftal-P..but some of my friends suggested me not to give Meftal as it has bad effect on kidney...but, already i started the dosage....kindly advice me....waiting for your kind reply...."

doctor1 MD

Hi, my girlfriend has a kidney infection. and she's been on antibiotics since saturday afternoon. She's been running a fever for the last 10 hours that's been steadily climbing to 39 degrees celcius. She has a headache, her kidney pain isn't going away, and she feels confused. She's also taken tylenol with no effect. Are there other complications? Should she go to the emergency?

doctor1 MD

Back in Sep. 2009 my doc told me that I had hepatitis A, recently my OB/GYN ran some blood work on me at 36 weeks pregnant and the test showed that I had my liver enzymes at 300 what do you think it is doctor? Also yesterday after drinking some Tylenol for my headache I began to have that familiar pain on my upper abdomine especially on the right side ,again today I took some advil again for a headache and abit after I got the same pain. Is it possible to have Hepatitis A, B, or C?

doctor1 MD

hi doc..i had cold last week and its was cured after dat i had cough fever and thick sputum and my throat was blocked ...i consulted a doc and she gave me tylenol clarithromycin and cough cyrup...its 5 days now..now i feel too much salty taste in sputum...sometime i feel dyspnea and very weak..my xray is normal..wat is d problem doc?

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...